MAUDE Adverse Event Report: CORDIS US. CORP SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER 2.5MM20CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002520X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82227886 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a saber 2.5mm 20cm ruptured at 16atm while in the vessel.The balloon did not rupture while in a stent.The balloon was withdrawn intact and replaced with a saber (same size) for dilation.The case was completed, and the patient returned to the ward after the operation.There was no reported injury to the patient.The device was being used to perform a pta on the lower extremity and was placed along an unknown guidewire.The intended lesion was in the lower extremity with atherosclerotic disease.The lesion was noted to have no calcification with an 85% stenosis.The vessel had little tortuosity.The device was being used to treat a chronic total occlusion (cto).The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device was advanced through the vessel without difficulty.There was no difficulty crossing the lesion.The catheter was never in an acute bend or was kinked while being used.The inflation device was filled with a 1:1 contrast/saline ratio.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, h1, h2, h3 and h6 as reported, the balloon of a saber 2.5mm 20cm ruptured at 16atm while in the vessel.The balloon did not rupture while in a stent.The balloon was withdrawn intact and replaced with a saber (same size) for dilation.The case was completed, and the patient returned to the ward after the operation.There was no reported injury to the patient.The device was being used to perform a pta on the lower extremity and was placed along an unknown guidewire.The intended lesion was in the lower extremity with atherosclerotic disease.The lesion was noted to have no calcification with an 85% stenosis.The vessel had little tortuosity.The device was being used to treat a chronic total occlusion (cto).The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped per the ifu and was prepped normally.The device was able to maintain negative pressure.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or while inserting through the guide catheter.The device was advanced through the vessel without difficulty.There was no difficulty crossing the lesion.The catheter was never in an acute bend or was kinked while being used.The inflation device was filled with a 1:1 contrast/saline ratio.The product was returned for analysis.A non-sterile saber 2.5mm x 20cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, the guide wire lumen of the unit was observed accordioned at the balloon proximal marker band area, no other anomalies were observed on the unit via the naked eye.Per functional testing, an appropriate.018¿ guidewire was attempted to be passed through the guidewire lumen of the unit from the tip.However, the guidewire was not able to be inserted beyond the previously mentioned accordioned area on the guidewire lumen at the proximal marker band level of the balloon.Then, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.However, a leakage was observed due to a rupture in the balloon at the proximal marker band area.No other anomalies were observed.Per microscopic analysis, sem was performed to the received balloon to identify the possible root cause of the balloon rupture.Results showed that the balloon of the saber 2.5mm20cm 150 device presented evidence of ruptured condition and scratch marks.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82227886 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed via device analysis as a leakage was noted on the proximal section of the balloon near the proximal marker band due to a rupture.However, the exact cause cannot be determined.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture.Based on the information available for review, the balloon material appears to have been punctured either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.Damages to the balloon material may have occurred during the attempt to cross or upon inflation.Additionally, the device was noted to be accordioned at the proximal area of the balloon where the damages were noted indicating vessel characteristics of stenosis, a chronic total occlusion and procedural factors likely contributed to the event reported as evidenced by the analysis of the returned device.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM20CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16214708
Report Number9616099-2023-06224
Device Sequence Number4152533
Product Code LIT
UDI-Device Identifier20705032069073
UDI-Public(01)20705032069073(17)240731(10)82227886
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number48002520X
Device Catalogue Number48002520X
Device Lot Number82227886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER 2.5MM20CM 150; UNK GUIDEWIRE
Patient Age59 YR
Patient SexMale
Patient Weight67 KG